Health

‘Ozempic boobs’ are latest side effect of popular drug, leaving users ‘deflated’

It’s a sensitive subject.

“Ozempic breasts” are the latest side effect of the weekly injection, with some women complaining of breast sagging. Experts say this is a completely normal occurrence when people lose a significant amount of weight in a short period of time – it’s not unique to Ozempic or other GLP-1 drugs used for diabetes or weight loss.

“In the breasts, rapid fat loss can leave the skin covering empty, causing the breasts to look deflated and the nipples turned downward,” explained Dr. Ronald F. Rosso, medical director of Peninsula Plastic Surgery at Torrance, California at Heathline. last week. “This appearance is very similar to what happens after patients undergo more traditional weight loss procedures such as gastric bypass.”

Dr. Walter J. Joseph, a California cosmetic, plastic and reconstructive surgeon, said Ozempic users who have been pregnant and breastfed their children may be at greater risk of having “sad-looking” breasts. which mean less cleavage and less fullness.

Women can try to ease their discomfort by wearing a supportive bra everywhere except in the shower, Dr. Elie Levine, director of plastic surgery at Plastic Surgery & Dermatology of NYC PLLC, told Heathline.

‘Ozempic boobs’ are latest side effect of popular drug, leaving users ‘deflated’‘Ozempic boobs’ are latest side effect of popular drug, leaving users ‘deflated’

“Ozempic breasts” are the latest side effect of the weekly injection, with some women complaining of sagging and tender breasts. Getty Images

Experts say sagging is a completely normal occurrence when people lose a significant amount of weight in a short time - it's not unique to Ozempic or other GLP-1 drugs used for diabetes or weight loss.  Christophe SadowskiExperts say sagging is a completely normal occurrence when people lose a significant amount of weight in a short time - it's not unique to Ozempic or other GLP-1 drugs used for diabetes or weight loss.  Christophe Sadowski

Experts say sagging is a completely normal occurrence when people lose a significant amount of weight in a short time – it’s not unique to Ozempic or other GLP-1 drugs used for diabetes or weight loss. Christophe Sadowski

Plastic surgery may also be an option. Skin tightening procedures have proliferated as Ozempic becomes more popular and grumbles about “Ozempic butt” (a drooping patootie) and “Ozempic face” (hollow cheeks) are mounting.

During a breast lift, also known as a mastopexy, a plastic surgeon removes sagging skin, reshapes the remaining tissue, and repositions the nipple so that it faces forward rather than down . A breast lift can also be performed with implants.

Dr. Christopher Costa, founder of Platinum Plastic Surgery in Las Vegas, advises patients to wait until they reach and maintain their desired weight before deciding to have plastic surgery.

A 2022 study found that participants regained two-thirds of their weight loss within the first year after stopping their GLP-1 use.

“Your body after Ozempic can be completely different,” Costa told Heathline. “This means accepting that the volume and overall shape of the breasts may be affected. If you are not ready for a cosmetic procedure, you can embrace your new look. Go buy new clothes that fit your new height and bust to create the best version of yourself.

Some GLP-1 users have also reported that their breasts are swollen.

“I’m on week 3 of semaglutide (dose 0.25) and have had almost no side effects, but last week my breasts were so heavy and sore! Like a first trimester sore, painful, it works,” one Reddit author described last month. “They also feel bigger. I haven’t lost any weight so I don’t think it’s due to that.

Swelling can be reduced by massaging the breasts to increase circulation, said Levine, who also recommends ibuprofen, Tylenol or a cool compress to relieve symptoms.

Costa said more research is needed to directly link medications to hormonal changes that can cause breast swelling.



News Source : www.yahoo.com
Gn Health

Back to top button